MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381212
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheter the canula over needle was deformed.Canula over needle was deformed ¿ the canula was pierced by the needle and deformed (the canula was bent while the needle was straight; as a result of which the canula was pierced by the needle).Visual inspection of the catheter/needle assembly revealed the needle cannula protruding through the catheter body near the distal tip.No damage was noted to the returned arterial catheter.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 17-feb-23 h6: investigation summary our quality engineer inspected the 2 photos and 1 sample submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection and testing of the sample.Analysis of the sample showed that the needle pierced through catheter near the tip area.Bd could not determine a manufacturing related root cause of the defect.The sample was run through our auto reject systems and each properly rejected the returned sample.These results supports that the root cause did not occur in our manufacturing process.There is the possibility the defect occurred during the application of the product, but we cannot confirm this root cause since we cannot confirm how the sample was used.Production records were reviewed, and this batch meets our manufacturing specification requirements.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheter the canula over needle was deformed canula over needle was deformed ¿ the canula was pierced by the needle and deformed (the canula was bent while the needle was straight; as a result of which the canula was pierced by the needle).Visual inspection of the catheter/needle assembly revealed the needle cannula protruding through the catheter body near the distal tip.No damage was noted to the returned arterial catheter.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16459159
Report Number8041187-2023-00066
Device Sequence Number14076872
Product Code FOZ
UDI-Device Identifier30382903812128
UDI-Public(01)30382903812128
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Model Number381212
Device Catalogue Number381212
Device Lot Number1110943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown